Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 173, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 13, 2005, 8:10 PM EST for Vigo County, Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 8:10 PM EST (01:10 UTC)
- Expired
- Aug 13, 2005, 8:46 PM EST
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Vigo County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:30 PM EST | TSTM WND DMG | Terre Haute, IN | SEVERAL TREES AND POWER LINES DOWN IN TERRE HAUTE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 140110 SVRIND INC167-140200- /O.NEW.KIND.SV.W.0173.050814T0110Z-050814T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 810 PM EST SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VIGO COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF TERRE HAUTE * UNTIL 900 PM EST * AT 807 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WEST TERRE HAUTE...OR ABOUT 9 MILES SOUTHWEST OF TERRE HAUTE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TERRE HAUTE AROUND 815 PM EST RILEY AROUND 820 PM EST SEELYVILLE AROUND 825 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3939 8760 3927 8757 3926 8726 3956 8725 $$ KOCH
1 follow-up statement
000 WWUS53 KIND 140146 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 843 PM EST SAT AUG 13 2005 INC167-140153- /O.CAN.KIND.SV.W.0173.000000T0000Z-050814T0200Z/ VIGO- 843 PM EST SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VIGO COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OFF TO THE EAST OF VIGO COUNTY. AS A RESULT...THE WARNING HAS BEEN CANCELLED. LAT...LON 3939 8760 3927 8757 3926 8726 3956 8725 $$ JAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:00 AM EST, 17 hours 10 minutes earlier.
Area forecast discussion, Aug 13, 3:00 AM EST, 17 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST SAT AUG 13 2005 .DISCUSSION...MINOR DIFFERENCES NOTED WITH MODELS THIS AM. SINCE GFS CONTS TO HAVE DECENT HANDLE ON SITUATION DESPITE THE CONVECTIVE FEEDBACK ISSUES...WL LEAN TOWARD IT MORE HEAVILY THIS FORECAST. FORECAST ISSUE WL BE POPS TODAY. STATIONARY FNT CONTS TO MEANDER ACROSS STATE. AT 08Z...FNT SPLIT STATE WITH WAVES RIDING ALONG IT. BULK OF PRECIP ON NORTHERN SIDE OF FNT WITH AN OCCASIONAL TSRA ALONG IT. SOME PATCHY FOG ALSO PRESENT. PLENTY OF MOISTURE ACROSS FA WITH DPS IN THE 70S. TREND SHOULD CONT MUCH OF THE DAY TODAY. FNT IS FORECAST TO MOVE A BIT SOUTH. THIS WOULD BE MUCH OF CTRL INDIANA IN FAVORABLE POSITION FOR CONTINUED PRECIP. DAYTIME HEATING WL YIELD LIS ON THE ORDER OF -4C TO -8C WITH CAPES AROUND 2000-3000 J/KG. WOULD EXPECT TO SEE SIMILAR ATMOSPHERE TODAY AS COMPARED TO THE PAST COUPLE OF DAYS. H85 WINDS ARE ONLY AROUND 20KTS. DO NOT EXPECT ANY LARGE AREAS OF SVR WX WITH SUCH MARGINAL SHEAR. WITH THAT IN MIND...A STORM OR TWO COULD APPROACH SVR LEVELS WITH DAMAGING WINDS THE MAIN THREAT. PLAN ON BUMPING POPS UP A BIT THIS MORNING WITH AMOUNT OF PRECIP WEST MVG ALONG FNT. A MORE SUBSTANTIAL WAVE MOVES ALONG FNT TONIGHT. AS LOW CROSSES STATE...EXPECT PRECIP ONCE AGAIN. SOME CAPE AND LIS BLO 0C REMAIN OVRNGT ASSOCIATED WITH LOW. TSRA WL BE POSSIBLE AGAIN. PPW VALUES NR 2 ACROSS MUCH OF FA. WL HAVE TO WATCH FOR HEAVY RAIN WITH ANY TSRA THAT DOES FORM. SUN IS SHAPING UP TO BE INTERESTING. PPW VALUES INCREASE TO OVR 2 ACROSS MUCH CWA. LL JET INCREASES TO AROUND 40 KTS OVR SRN HALF OF FA WITH 30-35KTS ACROSS NRN CWA. CDFNT IS FORECAST TO MV THRU CTRL INDIANA DURING THE LATE MORNING TO EARLY AFTERNOON HRS. TIMING OF THIS SYSTEM WL BE VERY IMPORTANT. IF FNT IS SLOW TO MV ACROSS FA...COULD SEE A FEW STRONG TSRA ONCE AGAIN. WL HAVE TO MONITOR SITUATION AS HEAVY RAIN WL CONT TO BE POSSIBLE. MOS TEMPS APPEAR A BIT COOL TODAY CONSIDERING SOME SUN IS EXPECTED. H85 TEMPS ARE A FEW DEGREES COOLER TODAY AS COMPARED TO FRIDAY SO WL NOT GO AS HOT. WL BUMP MOS GUIDANCE UP TWO OR THREE DEGREES. MET TO COOL TONIGHT. DPS WL REMAIN FAIRLY HIGH THUS WL KEEP TEMPS NR DPS. SUN MAV IS TO COOL AGAIN. TEMPS WL BE A BIT COOLER WITH FNT SLIDING SOUTH BUT NOT AS COOL AS MAV. WL LEAN TOWARD WARMER MET/FWC. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
Hazardous weather outlook, Aug 13, 9:01 AM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 901 AM EST SAT AUG 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 901 AM EST SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ONE OR TWO STORMS COULD CONTAIN DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. FURTHERMORE HEAT INDEX VALUES WILL REACH AROUND 100 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. IF YOU PLAN ON BEING OUTDOORS FOR AN EXTENDED PERIOD OF TIME THIS AFTERNOON BE SURE TO STAY HYDRATED AND REDUCE STRENUOUS ACTIVITY TO AVOID HEAT EXHAUSTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. ANY STORM THAT DOES FORM WILL HAVE THE POTENTIAL FOR BRIEF HEAVY RAIN. THIS COULD LEAD TO SOME PONDING OF WATER ON ROADWAYS AND NEAR POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:28 PM EST | Severe Thunderstorm Warning | IND | Clay | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.